question-icon

Suggest treatment for burning sensation in legs

default
Posted on Fri, 6 May 2016
Question: what causes burning in the legs
doctor
Answered by Dr. Praveen Tayal (42 minutes later)
Brief Answer:
Can be due to many causes.

Detailed Answer:
Hello,
Thanks for posting your query to HCM.

Many causes of such burning sensations in the legs are there. These include injury to the back or spinal cord, Lack of blood supply to the legs as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and under-active thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of Vitamin B12 can also cause tingling and pins and needle sensations.

Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve. Continue taking Gabapentin till then.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12173 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for burning sensation in legs

Brief Answer: Can be due to many causes. Detailed Answer: Hello, Thanks for posting your query to HCM. Many causes of such burning sensations in the legs are there. These include injury to the back or spinal cord, Lack of blood supply to the legs as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and under-active thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of Vitamin B12 can also cause tingling and pins and needle sensations. Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve. Continue taking Gabapentin till then. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal